Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 21, 2019, 1:07 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2019, 1:07 AM CDT (06:07 UTC)
- Expired
- May 21, 2019, 1:34 AM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 12:18 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 819 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
880
WUUS54 KTSA 210607
SVRTSA
ARC007-015-210645-
/O.NEW.KTSA.SV.W.0113.190521T0607Z-190521T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
107 AM CDT Tue May 21 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in northwestern Arkansas...
Northwestern Carroll County in northwestern Arkansas...
* Until 145 AM CDT.
* At 106 AM CDT, a severe thunderstorm was located near Rogers,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Rogers... Bentonville...
Eureka Springs... Lowell...
Pea Ridge... Garfield...
Gateway... Beaver...
Avoca... Hill Top...
Beaver Lake... Walnut Hill...
Monte Ne... Larue...
Busch...
This includes Interstate 49 between mile markers 81 and 85, and near
mile marker 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 800 AM CDT for northwestern
Arkansas.
LAT...LON 3622 9404 3631 9420 3650 9411 3650 9369
TIME...MOT...LOC 0606Z 215DEG 27KT 3634 9408
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
533
WWUS54 KTSA 210622
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
122 AM CDT Tue May 21 2019
ARC007-015-210645-
/O.CON.KTSA.SV.W.0113.000000T0000Z-190521T0645Z/
Benton AR-Carroll AR-
122 AM CDT Tue May 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN BENTON AND NORTHWESTERN CARROLL COUNTIES...
At 122 AM CDT, a severe thunderstorm was located 3 miles southeast of
Garfield, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Rogers... Eureka Springs...
Garfield... Gateway...
Beaver... Larue...
Hill Top... Beaver Lake...
Walnut Hill... Busch...
Monte Ne...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 800 AM CDT for northwestern
Arkansas.
LAT...LON 3622 9404 3632 9411 3650 9399 3650 9369
TIME...MOT...LOC 0622Z 232DEG 30KT 3642 9394
HAIL...1.00IN
WIND...60MPH
$$795
WWUS54 KTSA 210634
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
134 AM CDT Tue May 21 2019
ARC007-015-210643-
/O.CAN.KTSA.SV.W.0113.000000T0000Z-190521T0645Z/
Benton AR-Carroll AR-
134 AM CDT Tue May 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
A Tornado Watch remains in effect until 800 AM CDT for northwestern
Arkansas.
LAT...LON 3622 9404 3632 9411 3650 9399 3650 9369
TIME...MOT...LOC 0632Z 215DEG 27KT 3649 9388
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:31 AM CDT, 36 minutes earlier.
Area forecast discussion, May 21, 12:31 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1231 AM CDT Tue May 21 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widespread showers and thunderstorms will continue overnight at the northeast Oklahoma and far northwest Arkansas sites. A squall line will then sweep through the area Tuesday morning into early afternoon. Mainly MVFR to low VFR conditions will prevail, with some lower conditions in storms. All sites will become VFR later Tuesday afternoon through the end of the forecast period. LLWS will continue at KFSM through mid morning Tuesday. && .PREV DISCUSSION... /Issued 856 PM CDT Mon May 20 2019/ DISCUSSION... Large complex of storms continues generally along and north of I-44 at this time, with a potentially significant flash flooding threat developing as individual cells continue to train along and north of the outflow boundary as it slowly pushes south. OUN soundings from 21z and from 00z did show strengthening subsidence layer in the mid levels likely resulting from the large MCS, which has largely inhibited convection in the warm sector through the evening. A recent uptick in coverage has occurred however and given still-favorable sever weather parameters, the threat of severe storms is by no means over. Later tonight a complex of storms is still expected to form over west Texas and eventually lift northeast into eastern OK roughly y09-12z, and into western AR Tuesday morning. This line of storms will pose a damaging wind and QLCS tornado threat. Main forecast updates were to adjust POP and QPF forecast as areas of NE OK and possibly extreme NW AR could see 3-5 inch rain amounts. Lesser amounts anticipated to the south but rainfall rates should support at least a limited flooding threat and thus the Flash Flood Warning will be maintained. PREV DISCUSSION... /Issued 649 PM CDT Mon May 20 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widespread showers and thunderstorms will occur at the northeast Oklahoma sites overnight, with more isolated convection elsewhere. A squall line will then sweep through the area Tuesday morning into early afternoon. Mainly MVFR to low VFR conditions will prevail, with some lower conditions in storms. All sites will become VFR later Tuesday afternoon. LLWS will be mentioned at KFSM overnight into Tuesday morning. PREV DISCUSSION... /Issued 231 PM CDT Mon May 20 2019/ A few strong tornadoes possible this afternoon/evening... Significant flash flooding likely across NE OK into tonight... DISCUSSION... Warm front currently located near a Drumright, Bixby, Inola line. Elevated strong convection continues north of the front with mainly a large hail/heavy rainfall threat. Atmosphere is very unstable along and south of boundary and a few isolated supercells are still expected to develop near warm front and/or south in the warm sector. All modes of severe weather are possible, including a few strong tornadoes. In addition, very heavy rainfall expected in the stronger storms overnight with a significant flooding threat, especially north of I-44 and west of highway 75. Numerous rivers are forecast to go into flood based on the forecast rainfall amounts expected through Tuesday across the northern basins. Thunderstorms over western/central Oklahoma should become more linear with time overnight, moving into eastern Oklahoma late tonight. Very strong low level wind fields are expected and QLCS tornadoes and damaging downburst winds will remain possible. The severe threat will likely persist as convective line pushes east into far eastern Oklahoma and northwest Arkansas during the day Tuesday with additional surface heating. The main thunderstorm line is forecast to move east of northwest Arkansas by mid afternoon with the severe threat ending. Strong upper high will build over the southeast CONUS mid to late week. Short waves embedded in stronger southwest flow aloft will continue to support scattered showers and thunderstorms, with the best chance remaining over northeast Oklahoma. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through this evening for OKZ054>074. AR...Flash Flood Watch through this evening for ARZ001-002-010-011. && AVIATION.....05
Hazardous weather outlook, May 20, 10:42 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1042 PM CDT Mon May 20 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1042 PM CDT Mon May 20 2019
...SEVERE STORMS REMAIN POSSIBLE OVERNIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Mainly East Central Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...South of I-44 and North of I-40 .
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Significant.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered severe storms will continue especially southeast of
I-44 and north of I-40. Conditions continue to support the threat
for all modes of severe weather through early Tuesday morning. A
brief lull in severe weather is possible toward the early morning
hours on Tuesday, however a line of storms is expected to re-
intensify while spreading eastward. This line of storms is likely
to move into eastern Oklahoma after 3 AM with potential for
leading edge tornadoes and locally damaging winds.
Significant flooding is likely to develop through tonight,
especially across portions of eastern Oklahoma. Flash flooding
will develop quickly due to the saturated soils, and there remains
potential for life threatening flooding across portions of
northeast Oklahoma where recent excessive rains have fallen.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY through SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Severe weather is likely to be ongoing Tuesday morning as the
line of storms advances eastward. The risk for tornadoes and
locally damaging winds will continue. Any additional heavy
rainfall will further worsen any ongoing flooding. Flooded
roadways are likely to remain an issue for several days as waters
will be slow to recede. Thunderstorm chances continue through the
week, however an organized severe weather threat is not apparent
at this time.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Weather warnings highlighting significant severe and flooding potential
are likely through the night. The severe weather risk will remain
present through Tuesday morning.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 21, 12:20 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1220 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL 2 NNE BELLA VISTA 36.46N 94.22W
05/21/2019 E1.00 INCH BENTON AR NWS EMPLOYEE
&&
JDSLocal storm report, May 21, 12:21 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1221 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TORNADO LEACH 36.20N 94.92W
05/20/2019 DELAWARE OK EMERGENCY MNGR
A TORNADO DEVELOPED NEAR PEGGS, OK AND TRAVELED TO THE
LEACH AREA.
&&
SFPLocal storm report, May 21, 12:24 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM FLASH FLOOD 2 N MOUNDS 35.91N 96.06W
05/21/2019 CREEK OK LAW ENFORCEMENT
WEST 181ST STREET JUST EAST OF ALT HIGHWAY 75 NORTH OF
MOUNDS IS IMPASSABLE DUE TO HIGH WATER.
&&
KAHLocal storm report, May 21, 12:28 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1228 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TORNADO 6 N BALD HILL 35.83N 95.84W
05/20/2019 OKMULGEE OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TORNADO. DEBRIS WAS OBSERVED
IN THE ASSOCIATED RADAR DATA.
&&
SFPSpecial weather statement, May 21, 12:32 AM CDT, 35 minutes before
Special Weather Statement National Weather Service Tulsa OK 1232 AM CDT Tue May 21 2019 OKZ064-065-210600- Okfuskee OK-Creek OK- 1232 AM CDT Tue May 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 100 AM CDT... At 1232 AM CDT, a strong thunderstorm was located 5 miles southeast of Davenport, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Depew... Welty... Milfay... This includes Interstate 44 between mile markers 178 and 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 500 AM CDT for northeastern and east central Oklahoma. LAT...LON 3584 9662 3594 9648 3564 9628 3556 9662 TIME...MOT...LOC 0532Z 236DEG 30KT 3564 9672
Local storm report, May 21, 1:07 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
107 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM FLASH FLOOD 2 SE LIBERTY 35.84N 95.95W
05/21/2019 OKMULGEE OK EMERGENCY MNGR
HECTORVILLE ROAD AND 230 ROAD CLOSED DUE TO HIGH WATER.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 11:15 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 60 min |
| May 21, 12:11 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 64 min |
| May 21, 1:35 AM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| May 21, 9:31 AM CDT | Special Weather Statement | TSA | Benton | 44 min |
| May 21, 9:43 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Washington | 62 min |
| May 21, 9:57 AM CDT | Areal Flood Advisory | TSA | Benton, Crawford, Sebastian, Washington | 4 hr |
| May 21, 10:40 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 65 min |
| May 21, 10:43 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 62 min |
| May 21, 10:55 AM CDT | Special Weather Statement | TSA | Crawford | 50 min |
| May 21, 11:37 AM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 53 min |
| May 21, 11:39 AM CDT | Special Weather Statement | TSA | Madison | 66 min |
| May 21, 12:12 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 35 min |
| May 21, 12:30 PM CDT | Special Weather Statement | TSA | Franklin | 60 min |
| May 21, 12:36 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 54 min |
| May 21, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 43 min |
| May 21, 1:33 PM CDT | Special Weather Statement | TSA | Carroll | 57 min |
| May 21, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 32 min |
| May 21, 2:56 PM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 23 days |
| May 21, 2:56 PM CDT | River Flood Warning | TSA | Crawford | 17 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.